Alert archive / Florida / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 28, 2026, 3:09 PM EST for Indian River County, Saint Lucie County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2026, 3:09 PM EST (20:09 UTC)
- Expired
- Feb 28, 2026, 4:00 PM EST
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 3:25 PM EST | HAIL 1 | 4 Wsw Saint Lucie Airpo, FL | Picture on social media of quarter sized hail off Orange Ave west of the Florida turnpike. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727
WUUS52 KMLB 282009
SVRMLB
FLC061-111-282100-
/O.NEW.KMLB.SV.W.0002.260228T2009Z-260228T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
309 PM EST Sat Feb 28 2026
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northern St. Lucie County in east central Florida...
Southeastern Indian River County in east central Florida...
* Until 400 PM EST.
* At 308 PM EST, a severe thunderstorm was located 10 miles southwest
of Lakewood Park, or 12 miles west of Indrio, moving east at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Pierce, Vero Beach, Indian River Shores, Vero Beach South, and
Gifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is also occurring with this storm.
Move indoors immediately. Remember, lightning can strike beyond 10
miles away from a thunderstorm.
&&
LAT...LON 2740 8063 2753 8068 2771 8035 2742 8022
TIME...MOT...LOC 2008Z 254DEG 18KT 2747 8055
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Law2 follow-up statements
563
WWUS52 KMLB 282015
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
315 PM EST Sat Feb 28 2026
FLC061-111-282100-
/O.CON.KMLB.SV.W.0002.000000T0000Z-260228T2100Z/
St. Lucie FL-Indian River FL-
315 PM EST Sat Feb 28 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR NORTHERN ST. LUCIE AND SOUTHEASTERN INDIAN RIVER COUNTIES...
At 315 PM EST, a severe thunderstorm was located 8 miles southwest of
Lakewood Park, or 10 miles west of Indrio, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fort Pierce, Vero Beach, Indrio, Fort Pierce Inlet, and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2742 8059 2751 8063 2764 8032 2742 8022
TIME...MOT...LOC 2015Z 254DEG 18KT 2748 8051
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Law470
WWUS52 KMLB 282025
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
325 PM EST Sat Feb 28 2026
FLC061-282035-
/O.CAN.KMLB.SV.W.0002.000000T0000Z-260228T2100Z/
Indian River FL-
325 PM EST Sat Feb 28 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN INDIAN RIVER
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2742 8051 2751 8055 2756 8036 2756 8032
2757 8031 2757 8030 2742 8022
TIME...MOT...LOC 2025Z 276DEG 20KT 2744 8046
$$
FLC111-282100-
/O.CON.KMLB.SV.W.0002.000000T0000Z-260228T2100Z/
St. Lucie FL-
325 PM EST Sat Feb 28 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR NORTHEASTERN ST. LUCIE COUNTY...
At 325 PM EST, a severe thunderstorm was located near Fort Pierce
South, or 8 miles west of Fort Pierce, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fort Pierce, Indrio, Fort Pierce Inlet, Queens Cove, and Fort Pierce
North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2742 8051 2751 8055 2756 8036 2756 8032
2757 8031 2757 8030 2742 8022
TIME...MOT...LOC 2025Z 276DEG 20KT 2744 8046
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 1:50 PM EST, 1 hour 19 minutes earlier. Its key messages:
- Issued at 150 PM EST Sat Feb 28 2026
- A Marginal Risk (1 out of 5) for severe storms continues from central Osceola and southern Brevard counties to Lake Okeechobee and the Treasure Coast; lightning strikes, gusty winds, and hail are the main storm concerns with activity.
- Mostly dry conditions are forecast through next week, though isolated to scattered onshore-moving showers cannot be ruled out from Monday onward.
- Beach and boating conditions deteriorate early next week as seas build due to persistent onshore winds.
Area forecast discussion, Feb 28, 1:50 PM EST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 150 PM EST Sat Feb 28 2026 ...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER... .KEY MESSAGES... Issued at 150 PM EST Sat Feb 28 2026 - A Marginal Risk (1 out of 5) for severe storms continues from central Osceola and southern Brevard counties to Lake Okeechobee and the Treasure Coast; lightning strikes, gusty winds, and hail are the main storm concerns with activity. - Mostly dry conditions are forecast through next week, though isolated to scattered onshore-moving showers cannot be ruled out from Monday onward. - Beach and boating conditions deteriorate early next week as seas build due to persistent onshore winds. && .DISCUSSION... Issued at 150 PM EST Sat Feb 28 2026 Current-Tonight...A cold front will continue slowly moving southward across the Florida peninsula this afternoon into the evening hours, with some showers and storms already developing along a remnant outflow boundary. Coverage is anticipated to increase through the afternoon hours across east central Florida, with short range guidance keying in on the greatest coverage being focused across the Treasure Coast and areas near and north of Lake Okeechobee. Rainfall totals around 1 inch will be possible, with areas that experience training or multiple rounds of rainfall likely seeing higher totals. Storm development is also anticipated with the activity this afternoon, with SPC highlighting Osceola to southern Brevard and all locations southward within a Marginal Risk (1/5) for severe weather today. While the slow, southward-moving cold front will act as one component of forcing across the area today, the development and push inland of the east coast sea breeze will act as another. The sea breeze appears to be creeping inland south of the Cape based on radar, satellite, and surface observations. Scattered to broken cloud coverage across southern portions of east central Florida will continue to allow for sufficient daytime heating, which will help improve overall instability across the area ahead of the front. Modeled soundings show MUCAPE reaching 1000-1400 J/kg through this afternoon along with modestly steep low-level lapse rates, which will support convective development. While the column has moistened slightly compared to yesterday and DCAPE has decreased slightly (600- 800 J/kg), higher mid-level winds and modest mid-layer shear will support the potential for strong, marginally severe wind gusts. Additionally, 500 mb temperatures remain within the -13 to -12C range, and some hail with the strongest storms cannot be ruled out. Overall, convective hazards across the Treasure Coast and within vicinity of Lake Okeechobee continue to be frequent lightning strikes, wind gusts up to 60 mph, and hail up to 1 inch in diameter. Additionally, boundary interactions will be monitored closely for any rotation. West-southwest steering flow will push activity offshore through this afternoon into evening hours, with coverage gradually diminishing this evening across the area as the front pushes farther south. The front itself is forecast to exit east central Florida late tonight, with drier air filtering in from the north and resulting in near-zero rain chances across the peninsula. Some lingering activity will be possible across the local Atlantic waters. Slightly cooler air will also arrive from the north, with overnight lows falling into the 50s nearly areawide. Some locations across the Treasure Coast and along the Brevard coast will remain in the low 60s. Sunday...Tomorrow will act as a transitionary period as the mid- level trough associated with the cold front shifts offshore on Sunday. At the surface, high pressure begins building to the north of east central Florida, with winds becoming northeasterly. Wind speeds will be enhanced during the afternoon hours as the east coast sea breeze develops and moves inland, with winds reaching 10-15 mph. While drier air will work its way across the peninsula, the onshore component of the winds combined with some lingering moisture associated with the front will lead to a low chance (20-30%) for onshore moving showers on Sunday, especially along southern Brevard and the Treasure Coast. Temperatures will be closer to normal Sunday afternoon, with highs generally in the 70s areawide. Lows fall into the low 50s to low 60s, with the cooler temperatures focused near and north of the I-4 corridor. Monday-Saturday...Mid-level ridging builds across the Gulf and towards the Florida peninsula into next week, with a broad surface high setting up north of east central Florida across the Atlantic waters. Locally, this will result in prevailing onshore winds from Monday onward which will advect moist air towards east central Florida through the extended period. Shower development across the local Atlantic waters is forecast each day and there is a low to medium chance (20-40%) for some onshore-moving showers through the extended period, with the better chances primarily being highlighted by the NBM from Tuesday onward. It is too early to say whether any storms will accompany this activity, but the trends will continue to be closely monitored. Temperatures will gradually warm through the forecast period, reaching above normal values once again. The onshore flow will keep areas along the coast slightly cooler than the interior, where the warmer temperatures are anticipated. && .MARINE... Issued at 150 PM EST Sat Feb 28 2026 A cold front will continue moving southward across the local Atlantic waters today, resulting in increasing rain and storm chances, especially south of Cape Canaveral. Activity across the peninsula will move offshore through this afternoon and into the overnight hours, with lingering activity possible late tonight. Any storms that develop will be capable of producing frequent lightning, wind gusts in excess of 34 knots, and even coin-sized hail. Brief spin-ups cannot be ruled out where boundary interactions occur, but confidence in this remains low. Aside from the storms, boating conditions remain generally favorable with northerly winds 10-15 knots and seas of 2-5 feet through the overnight hours. Behind the front, high pressure begins to slowly build north of the local Atlantic waters. Winds become more easterly into Monday, increasing to 15-25 knots late Monday and continuing through late Tuesday. These winds speeds combined with the onshore component will result in building seas, with wave heights forecast to reach 5 to 10 feet late Monday through Tuesday. Seas slowly subside to 5 to 8 feet Wednesday, with lingering 7 foot seas across the offshore waters anticipated through late week. Small Craft Advisories will be needed for the poor to hazardous boating conditions, likely starting sometime on Monday and continuing through mid to late week. Rain chances will remain between 30-50% across the local Atlantic waters through mid to late week, and storm development cannot be ruled out, though there remains low confidence at this time. && .AVIATION... (18Z TAFs) Issued at 1256 PM EST Sat Feb 28 2026 Cold front draped near TIX-MCO attm with LIFR/IFR CIGs north of the front (DAB/SFB/LEE) and this will only gradually improve to MVFR at best this afternoon. MVFR CIGs at MCO should improve to VFR CIGs this afternoon. Although TS chances are low, have adjusted MCO to add VCTS btwn 20Z-23Z for better messaging for CWSU JAX. TS threat is higher to the south in ZMA AOR. Based on radar trends, have added a TEMPO for MVFR TSRA at VRB-SUA this afternoon and added VCTS to MLB. Light north winds MCO northward behind the front with NE to ENE winds behind the sea breeze MLB southward. CIGs will drop to IFR/LIFR again tonight with light north winds. On Sun, NE winds will increase 10-14 knots with some higher gusts along the coast with VFR conds aft 15Z. && .FIRE WEATHER... Issued at 150 PM EST Sat Feb 28 2026 A cold front will continue moving southward across east central Florida this afternoon and evening, with scattered showers and storms forecast. Coverage is forecast to increase through the afternoon hours, with the highest coverage focused near the Treasure Coast and areas north of Lake Okeechobee. Storms will be capable of producing frequent lightning strikes, which along with the gusty winds, could spark new fires or agitate currently active fires. Shower and storm activity will push offshore through the evening hours as the front moves south of the area, with drier conditions anticipated overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 56 73 56 76 / 0 0 0 20 MCO 58 77 58 79 / 10 0 0 20 MLB 60 76 61 77 / 30 10 10 20 VRB 61 77 61 78 / 30 20 20 20 LEE 55 78 55 80 / 0 0 0 10 SFB 56 76 57 80 / 10 0 0 20 ORL 58 77 58 80 / 10 0 0 20 FPR 60 78 61 79 / 30 20 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Tollefsen AVIATION...Kelly
In the hours before
Special weather statement, Feb 28, 2:36 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
236 PM EST Sat Feb 28 2026
FLZ058-154-159-254-259-282000-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Coastal Indian River FL-
236 PM EST Sat Feb 28 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND SOUTHWESTERN INDIAN RIVER COUNTIES
THROUGH 300 PM EST...
At 236 PM EST, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fellsmere, Fort Drum, Pointe West, and Vero Lake Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!
&&
LAT...LON 2744 8081 2756 8087 2776 8052 2747 8038
TIME...MOT...LOC 1936Z 248DEG 18KT 2755 8070
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LawSpecial weather statement, Feb 28, 3:02 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
302 PM EST Sat Feb 28 2026
FLZ058-154-159-254-259-647-747-282045-
Southern Brevard Barrier Islands FL-Okeechobee FL-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-Mainland Southern Brevard FL-
302 PM EST Sat Feb 28 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND INDIAN RIVER COUNTIES THROUGH 345 PM
EST...
At 302 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles south of Pointe West, or 9 miles southwest of Vero Beach South,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Fellsmere, and Indian River
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!
&&
LAT...LON 2736 8069 2770 8082 2782 8060 2782 8056
2784 8057 2791 8044 2738 8021
TIME...MOT...LOC 2002Z 255DEG 31KT 2752 8052
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LawThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:14 AM EST | Special Weather Statement | MLB | Brevard | 46 min |
| Feb 28, 12:16 AM EST | Special Marine Warning | MLB | 66 min | |
| Feb 28, 1:56 PM EST | Special Marine Warning | MLB | 94 min | |
| Feb 28, 2:36 PM EST | Special Weather Statement | MLB | Indian River | 24 min |
| Feb 28, 3:02 PM EST | Special Weather Statement | MLB | Indian River, Saint Lucie | 43 min |
| Feb 28, 3:18 PM EST | Special Marine Warning | MLB | 57 min | |
| Feb 28, 3:30 PM EST | Severe Thunderstorm Warning | MLB | Saint Lucie | 45 min |
| Feb 28, 4:32 PM EST | Special Weather Statement | MLB | Okeechobee | 28 min |
| Feb 28, 5:40 PM EST | Special Weather Statement | MLB | Martin | 50 min |
| Feb 28, 5:44 PM EST | Severe Thunderstorm Warning | MLB | Martin | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.